MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64640
Medical Device Problem Codes Device Displays Incorrect Message (2591); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during usage, the fiber stopped delivering energy, and error m01 was prompted.There was no report of patient or procedure involved.Analysis of the returned device identified a fractured connector.
 
Additional Manufacturer Narrative
Upon receipt in our quality assurance laboratory, the fiber was thoroughly analyzed.A visual inspection revealed no defects.However, under microscopic inspection, it was found that the tip was degraded and the connector had no light exiting, indicating an internal fracture.Fractures within the connector can occur during the procedural handling of the fiber, whether during setup, use, or reprocessing.This fracture can result in an insufficient aiming beam, low laser energy output, or even a complete inability for the fiber to fire.A functional test confirmed that no aiming beam was present, and the fiber may no longer be usable.It is recommended to connect a new fiber.Error code 1101 was displayed.The complaint against the fiber was confirmed.A review of the device's instructions for use (ifu) was completed.It states: carefully inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device.Return it to boston scientific for replacement.The ifu also states: hold the fiber tip to a non-reflective surface, ensuring that a circular green spot appears.If the spot is weak or not visible, do not use it and return the device to boston scientific for replacement.A review of the device history record (dhr) confirmed that the device met all manufacturing specifications; therefore, the failure was unlikely related to manufacturing.The investigation conclusion code assigned is cause traced to component failure, which indicates an expected or random component failure without any design or manufacturing issue.

Brand Name
LIGHTTRAIL? SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23408083
Report Number2124215-2025-76596
Device Sequence Number9131241
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public(01)08714729939801(17)260116(10)33786030
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberM0068F64640
Device Catalogue NumberM0068F64640
Device Lot Number0033786030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/28/2025
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown